I have had hypothyroidism for 20 yrs and my prescription hasn't changed (112 mcg). I am now 49 going through menopause. I tried hormonal patch to help with trouble sleeping, gaining weight, emotional anxiety. I stayed on this off and on for 6 months I would get my period every other week so I stopped taking that 2 months ago. Now I am having problems with sinus and glands around neck fells full at times. Had blood work done and came back that my tsh 3rd gen. is 0.009 the doctor called and said do not take for two days and a new rx with a lower dose will be prescribed. I looked up the side effects of taking to much levthyroxine and I 've been experiencing circulation feeling of anxiety in chest, shortness of breath, palpatations.Also, had blood work done 6 months and it was raised to 125 next blood work she lowered it back down. First question has anyone experienced change in their Rx because of menopause and could my glands effect the tsh level to be off. I didn't take my levothyroxine to day and I feel better.
your symptoms sound hyper. not taking your med won t effect today or tomorrow but longer range if its t4 only med like levo. if you could get your ft4 and ft4 and post them with the ranges we could comment much better-
Menopause is most likely going to affect your meds requirements. The whole endocrine system is interdependent...upset the balance of one thing, and the rest has to adjust to compensate.
It does sound like your dose is a bit high. However, I agree with annamae. You need to find out your FT3 and FT4 levels, and meds have to be adjusted on the basis of those, and not TSH. TSH is very volatile, and adjusting according to TSH can have you bouncing back asnd forth with meds doses and subsequently symptoms (hypo to hyper). Please post reference ranges with FT3 and FT4 as these are specific to your lab and have to come from your own lab report.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.